Jump to content
CrazyBoards.org

Recommended Posts

Hi, I uber apologize if this has been answered, but I read all the pages on CrazyMeds about Valproates and the one specific to Depakote and couldn't find what I was looking for.

I have chronic migraines, and I've been juggling meds with my neurologist, trying to find a preventative.  Beta blockers messed with my heart (I have SVT), and while they should have helped both my heart and my migraines, I wasn't on them long enough to find out the effect they would have on my headaches, because of what it did to my heart.  All this month I took Nortriptyline, and I never hope to repeat that experience.  The side effects were horrible, and while I could have learned to deal with them if it actually helped my migraines, it didn't.  Now my doc is putting me on Depakote ER.  I have unipolar depression, and I haven't been able to bring myself to tell a doctor about it yet.  (Even though it's been almost a year).  I have OCD and some other anxiety disorders as well.  I've read that at higher doses, Depakote can cause depression or make it worse.  I'm worried, because I just stopped taking the nortriptyline - My doc told me not to take my dose for Wed night, and take the Depakote ER instead.  I thought this was much too close (It hadn't even been 20 hours since my last dose!  I've read the half life of nortriptyline is 16-30hrs) so I took half of my regular dose last night, and I'm giving myself today to allow the nortriptyline to get mostly out of my system and I start the Depakote tomorrow, at 250mg every day for 4 days, and then 500mg for 4 days, then 1,000mg until further notice.  Is this a normal dosing for migraines?  Should I wait and take 500mg for a while, and see if I see an effect, then increase the dose?  It seems like it's being increased really quickly, I fear my highly unbalanced brain is going to freak out from all the changes in medications.

Link to comment
Share on other sites

Yes, yes, I know, you're completely right.  Except you misinterpreted what I said.  I meant I'd had depression for about a year, I've only been seeing a neurologist for 3 months.  My situation is...difficult, and no, it's not anymore difficult than anyone else's, and no, I'm not special...but that doesn't make it any less difficult.  I do plan on telling my neurologist the rest of my issues the next time I see him. I said that last time :ph34r:, but I'm going to try a lot harder this time.  However, he wants to see me after I see my cardiologist, and the earliest appointment I could get with her was at the end of this month.  So...I still have to take this medicine for a month, I'd really appreciate any help anyone can give me. 

Do you have the aura?  I had that, and as soon as I saw the flashing lights, I would take an imitrex (sometimes I needed two) and then the headache wouldn't really settle in.

Yeah, I get an aura, but not all the time, and it's different from the usual symptoms.  I start smelling things, I get really dizzy, and the temperature of my head changes from the rest of my body.  (Yes, I know this is weird)  I've had several people verify that my forehead is several degrees hotter than my arm, leg or hand. 

Link to comment
Share on other sites

Look dude, straight up. I didn't read most of the other stuff except for the first line of what jerod said and yeah you need to tell someone. I mean how in the hell do you expect to get better if you don't tell your doctor about your problems. SO TELL HIM ALREADY quit pissing around about it. being whatever problem you have it's nothing to be ashamed of, shit we all have some sort of problems here. I mean look at at jerod, he's got something or he wouldn't be here but that's a smart mutha fucka (sorry no offense jerod). Just get help dude. About the Depakote, you can start taking it now. Start with 250 for 5 days and increase to 500 for another 500 days increase to 750 for 5 days and then 1000 if needed.

Erika

Link to comment
Share on other sites

  • 3 weeks later...

I take 500mg in the evening and haven't had a migraine since. I missed a dose and had a small headache, but it was the first of any headaches since starting. It also levels my bipolar moods out nicely. I'm easier to deal with.

--

Spencer

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...